Atrial fibrillation, with Ejection Fraction of 24%
Hello I'm a 42 year old male, I was diagnosed as Atrial fibrillation, I'm getting ECG done every time I visit the doctors office, my ECHO came out with severely dilated left atrium, my ejection fraction was 24%, I'm on various medication, losartin potassium, warfarin, amlodipine, amiodarone, metoprolo and furosemide... I had a cardioversion procedure on June 27, 2011 but a week ago, we found out it went back, so we are planning on doing another cardioversion in 1.5 months. What else can I do without pacemaker installed?
I had a heart ablation done at austin heart hospital in austin texas in july of 2010 and have not had afib since... I had dealt with it for about 12 years ...had 12-15 electro cardioversions.......by the way the amiodarone that your one is some bad stuff in my opinion... can cause some not so good side effects... claytex
The low EF would concern me more than the AFib, given the AFib symptoms are controllable. I have permanent AFib and take beta blocker and calcium channel blocker meds to lower my ventricle rate to around 80 at rest. My EF is 60%, so that's not a problem, and I too have an enlarged atrium, left side. The theory is that my now repaired leaky mitral valve caused the enlargement. To the point, my cardiologist and EP are not supporting trying an ablation due to the fact I respond reasonably to "rate control" and anticoagulant. I am also up in years.
Best, maybe an ablation or other invasive procedure will stop the AFib, but I don't think it will improve the EF. This is a guess, I really do not that is the case.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.